MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G28438
Medical Device Problem Codes Difficult to Insert (1316); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during an abdominal aortic aneurysm (aaa) repair, the dilator was difficult to insert into the performer introducer sheath.The dilator was removed, re-flushed, and wiped down.The dilator was then able to be successfully re-inserted into the sheath; however there was resistance upon removal, and significant blood flow was encountered as the sheath check-flo valve came out with the dilator.The physician placed a finger over the sheath to restrict the patient's blood flow and exchanged the sheath with another one.It was noted that the blood loss with not significant.The sheath was placed in the patient's femoral artery during the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a review of the dimensional verification, complaint history, device history record, instructions for use (ifu), quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of a kink in the sheath, which was approximately 22 cm distal from the distal end of the hub.No other damage to the sheath was noted.The silicone disc portion of the device was observed to be out of position; it was located in the distal end of the housing.Additionally, the slit on the silicone valve did not appear to cut across the entirety of the disc's diameter.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.Investigation evaluation: a review of the dimensional verification, complaint history, device history record, instructions for use (ifu), quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of a kink in the sheath, which was approximately 22 cm distal from the distal end of the hub.No other damage to the sheath was noted.The silicone disc portion of the device was observed to be out of position; it was located in the distal end of the housing.Additionally, the slit on the silicone valve did not appear to cut across the entirety of the disc's diameter.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7104536
Report Number1820334-2017-04480
Device Sequence Number13846621
Product Code DYB
UDI-Device Identifier00827002284388
UDI-Public(01)00827002284388(17)200914(10)8188490
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG28438
Device Catalogue NumberRCFW-14.0-38-45-RB
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer04/03/2018
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1